Hail, Butler
- When
- June 13, 2:53 PM CST
- Where
- Butler County, 4 mi NNE of David City
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -97.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 2:59 AM CST, 11 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 359 AM CDT SUN JUN 13 2004 .DISCUSSION... TSTMS CHANCES/STRENGTH INTO TUE MAIN FCST CHALLENGE FOLLOWED BY TEMPERATURES LATER IN THE WEEK AS POSSIBLE SIGFNT COOL DOWN COULD DVLP. SHORT TERM...WEAK MID LVL WARM ADVCTN COUPLED WITH THERMAL TROF AT 500 MB MOVG ACRS SD/FAR NRN NEBR WAS HELPING TO GENERATE AN INCREASING AREA OF TSTMS. BUMPED UP POPS ACRS THE N THIS MORNING TO ACCOUNT FOR THIS. QUIETER AFTN PROBABLY IN STORE FOR CWA AS MODELS DECREASE FCST INSTABILITY WITH EITHER DOWNSLOPE SFC-850 MB WINDS PER ETA OR VERY WEAK WITH LTL/NO CONVERGENCE PER GFS. ALSO MODESTLY WARMING MID LVL TEMPS. NONETHELESS...KEPT POPS IN FCST FOR THIS AFTN AS PSBL BOUNDARY WILL SET UP NR SRN ZONES AND LFQ OF UPR JET COULD AFFECT NRN ZONES. GFS AND ETA BOTH GENERATE A LTL QPF FAR NERN AND SERN NEBR. LOWERED TEMPS SLIGHTLY ACRS THE SOUTH TO ACCOUNT FOR VERY WET GROUND AND A SLIGHTLY COOLER THAN EARLIER FCST START. PCPN APPEARS TO ONLY REMAIN IN THE SLGT CHC CATEGORY MOST AREAS TNGT AS MOISTURE CONVERGENCE AND UPR SUPPORT WK. PSBL EXCEPTION COULD BE SERN ZONES CLOSER TO EITHER A SFC OR SLIGHTLY ELEVATED FRONT. BOOSTED POPS FOR MONDAY AFTERNOON/MONDAY NGT PDS...SPCLY SRN ZONES...AS IT APPEARS WARM FRONT WL DVLP OR MOVE INTO SERN NEBR WITH INCREASING 850 MB THETA E ADVCTN SPREADING N ACRS CWA. POSSIBLE SEVERE WEATHER SCENARIO SETTING UP SOME WHERE NEAR SERN NEBRASKA MON AFTN/EVENING AS ATMOSPHERE DESTABILIZES RAPIDLY WITH MOISTURE/HEAT RETURN. DIDNT CHANGE TEMPS TOO MUCH MON. HOWEVER...RAISED TEMPS A LTL ON TUE...ESPECIALLY SRN ZONES AS WARM FRONT SHOULD LIFT N OF THERE AND CDFNT PROBABLY WONT ARRIVE S UNTIL TUE NGT. CNTRL/NRN ZONES A LTL MORE TRICKY AS WARM ADVCTN CLOUDS AND/OR PCPN COULD LIMIT HEATING. STRONG/SVR STORMS AGAIN POSSIBLE BOTH WITH WARM FRONT AND THEN AS CDFNT PUNCHES SE. WITH A SLIGHTLY SLOWER FROPA...EITHER ARRIVING LATE TUE OR EARLY WED...LINGERED PCPN INTO WED AM. IF LATEST ETA UPR JET FCST VERIFIES PCPN WOULD EVEN HAVE TO BE EXTENDED INTO WED AFTN AS ERN NEBR IS PLACED IN RRQ OF A STRONG UPR JET N OF THE STATE. WITH MORNING CLOUDS/PCPN AND AFTN COOL ADVCTN LOWERED HIGHS A LTL. LAST SEVERAL RUNS OF THE GFS HAVE TRENDED TOWARD A COOLER LATE WEEK PD AS A MODERATELY STRONG UPR TROF ROTATES TOWARD NRN PLAINS. HAVE ADJUSTED TEMPS DOWN A LTL TO ACCOUNT FOR THIS BUT NOT AS COOL AS OPERATIONAL MEX NUMBERS YET. TIMING OF ANY UPR SHRTWV TROFS IN UPR FLOW TOO HARD TO TIME SO DID NOT CHANGE POPS LATE NEXT WEEK IN THIS FCST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1108 AM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1108 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARD. THUNDERSTORMS CONTINUE IN THE FORECAST WEDNESDAY AND THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1111 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 N VILLISCA 40.95N 94.98W
06/12/2004 0.88 INCH MONTGOMERY IA CO-OP OBSERVER
0810 PM HAIL 4 NW VILLISCA 40.97N 95.03W
06/12/2004 0.75 INCH MONTGOMERY IA CO-OP OBSERVER
&&
JEKThe Omaha radar (KOAX), 61 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405175.